MAUDE Adverse Event Report: ZELTIQ AESTHETICS, INC. ZELTIQ COOLADVANTAGE APPLICATOR; ZELTIQ VACUUM APPLICATOR

ZELTIQ AESTHETICS, INC. ZELTIQ COOLADVANTAGE APPLICATOR; ZELTIQ VACUUM APPLICATOR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 11/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported issue of fat necrosis caused by cold-induced "panniculits" was assessed as a serious injury related to the use of the coolsculpting device.Surgical intervention was performed to for remove underlying calcified fats and avoid serious complications.The system log was retrieved for investigation and no device malfunction was identified.The device performed as designed.Zeltiq (now allergan) was initially made aware of the reportable event on (b)(6) 2017, and an initial attempt to submit this mdr was made on (b)(6) 2017.However, due to the incorrect method of submission recently identified and being rectified by the organization, and for which fda's guidance was sought in december 2018 under csh-14390, this mdr is being re-submitted.
 
Event or Problem Description
On 02/15/2017 allergan received report of a (b)(6) female patient who had developed bilateral and symmetrical large, hard, tender, warm and erythematous plaques on the treated areas 2 weeks after receiving coolscultping treatment on bilateral inner thighs on (b)(6) 2017.The patient was initially diagnosed with cellulitis and was given keflex and prednisone, with no improvement of symptoms.On (b)(6) 2017 the physician confirmed that the patient had completed a course of steroids, and the symptoms have resolved.On (b)(6) 2017, the patient consulted her physician because the same area had turned into darkened, hardened balls, warm and tender to touch.On (b)(6) 2017, allergan was made aware that the physician provided a diagnosis of fat necrosis caused by cold-induced panniculitis, and stated that surgical intervention was needed to remove the underlying calcified fats.On (b)(6) 2017 the practice confirmed that the patient had completed surgery, and has refused to provide further information.On (b)(6) 2017 the system log review was completed and no device malfunction had been identified.The result of the device "investifgation" showed that the device functioned as designed.

Brand Name
ZELTIQ COOLADVANTAGE APPLICATOR
Common Device Name
ZELTIQ VACUUM APPLICATOR
Manufacturer (Section D)
ZELTIQ AESTHETICS, INC.
4410 rosewood drive
pleasanton CA 94588
MDR Report Key8254601
Report Number3007215625-2017-00004
Device Sequence Number16691645
Product Code OOK
UDI-Device Identifier00816417020018
UDI-Public0100816417020018
Combination Product (Y/N)N
PMA/510(K) Number
K162050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age44 YR
Patient Weight74